Alert archive / Louisiana / Freeze Warnings in 2013

Freeze Warning 7, NWS New Orleans, LA

November 26, 20134 parishes in Louisiana

NWS New Orleans, LA issued this freeze warning at Nov 26, 2013, 4:13 PM CST for 4 parishes in Louisiana. It took effect at Nov 28, 2013, 12:00 AM CST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 26, 2013, 4:13 PM CST (22:13 UTC)
In effect from
Nov 28, 2013, 12:00 AM CST
Expired
Nov 28, 2013, 8:00 AM CST
In force
8 hr
Issued by
NWS New Orleans, LA

Counties Assumption Parish, LA, Saint Bernard Parish, LA, Saint James Parish, LA, Saint John the Baptist Parish, LA

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 10.2 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2013-11-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2013-11-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -260 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
592 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
-260 m²/s²
0-3 km storm-relative helicity
-145 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this freeze warning went out at Nov 26, 1:02 PM CST, 3 hours 11 minutes earlier.

Area forecast discussion, Nov 26, 1:02 PM CST, 3 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
102 PM CST TUE NOV 26 2013

.AVIATION...

LOW CIGS WILL MOSTLY REMAIN IN IFR RANGE THROUGH 06-08Z TONIGHT
WITH TEMPO VSBY RESTRICTIONS IN RAIN...THEN FAIRLY RAPID
CLEARING AND EXCELLENT VSBYS ARE EXPECTED LATE TONIGHT AND EARLY
WEDNESDAY MORNING. THERE IS A BRIEF WINDOW FOR THE LIGHT RAIN TO
BRIEFLY MIX WITH OR CHANGE OVER TO LIGHT SLEET OR SNOW AT KMCB
BEFORE PRECIPITATION ENDS FROM 04-08Z TONIGHT. THE TEMPERATURE AND
MOISTURE PROFILES ARE NOT SUPPORTIVE OF ANYTHING OTHER THAN RAIN
AT THE OTHER TAF AIRPORTS...HOWEVER SOME ICING MAY OCCUR DOWN TO
LOWER THAN TYPICAL ALTITUDES FOR A FEW HOURS LATE THIS EVENING
AROUND KBTR-KHDC AS THE FREEZING LEVEL LOWERS THROUGH THE CLOUD
LAYER. NORTHERLY WINDS WILL REMAIN GUSTY AT TIMES OVER THE INLAND
AIRPORTS...AND DOWNRIGHT WINDY WITH GUSTS AS HIGH AS 30 TO 35
KNOTS SOUTH OF LAKE PONTCHARTRAIN...ESPECIALLY AT KMSY AND KNEW.
22/TD

&&

.PREV DISCUSSION... /ISSUED 405 AM CST TUE NOV 26 2013/

SYNOPSIS...

RATHER INTERESTING MIDNIGHT SHIFT THIS MORNING. EARLIER FORECAST
TRACK OF SURFACE LOW WAS ALMOST DEAD ON. IT APPEARS TO HAVE
TRACKED ACROSS LOWER PORTIONS OF COASTAL PARISHES...AND AT 3 AM
APPEARS TO BE NEAR BRETON AND MISSISSIPPI SOUNDS. LOUIS. QUITE A
TEMPERATURE CONTRAST FROM WARM SIDE TO COLD SIDE OF SYSTEM. JUST
BEFORE 330 AM...GULFPORT WAS AT 48 DEGREES...AFTER A 19 DEGREE
DROP IN 30 MINUTES. EIGHT MILES AWAY AT KEESLER AFB...THE
TEMPERATURE WAS 68. LOWER PLAQUEMINES PARISH IS LIKELY IN THE
LOWER 70S...BUT NOT FOR LONG. LARGE AREA OF RAIN MOVING ACROSS THE
CWA...AND AS EXPECTED...ISOLATED RUMBLES OF THUNDER WITH ELEVATED
CONVECTION. AS COLDER AIR MOVES IN...WIND GUSTS TO 30 MPH ARE
COMMON. BOUNDARY IS MOVING EAST AT ABOUT 15 KNOTS...AND
MISSISSIPPI COASTAL COUNTIES WILL BE IN THE COOLER AIR BEFORE
SUNRISE.

SHORT TERM...

CURRENT AREA OF RAIN SHOULD PUSH NORTHEAST OUT OF THE AREA WITH
THE SURFACE LOW THIS MORNING. STILL A PRETTY HEALTHY AREA OF
PRECIPITATION TO THE SOUTHWEST AHEAD OF THE UPPER LOW. THIS
FEATURE WILL CROSS THE AREA THIS AFTERNOON AND EVENING AS IT OPENS
INTO A WAVE BEFORE MERGING WITH THE NORTHERN STREAM SHORTWAVE.
THIS WILL BRING A COLD RAIN TO THE AREA LATER TODAY AND INTO THIS
EVENING. STILL A BRIEF WINDOW THIS EVENING FOR FROZEN
PRECIPITATION OVER NORTHERN PORTIONS OF THE AREA PER BUFR
SOUNDINGS. THIS IS ONLY A 3-4 HOUR WINDOW...AND VERTICAL MOTIONS
ON THE EVENING RUNS DO NOT APPEAR TO BE QUITE AS STRONG AS EARLIER
RUNS. WILL KEEP PREVIOUS MENTION AND TIMING OF FROZEN PRECIP IN
THE NORTH. ALL PRECIPITATION WILL COME TO AN END PRIOR TO SUNRISE
ON WEDNESDAY.

FORECAST HIGHS TODAY WILL LIKELY BE EARLY MORNING READINGS...AND
WILL ASSUME CURRENT READINGS WILL BE WITHIN A COUPLE OF DEGREES OF
THE HIGHS FOR THE DAY. WEDNESDAY AND THANKSGIVING DAY WILL BE
SUNNY...DRY AND MUCH COLDER THAN NORMAL. EVEN WITH FULL SUN...HIGH
TEMPERATURES WEDNESDAY ARE NOT LIKELY TO REACH THE 50 DEGREE MARK
ACROSS A LARGE PORTION OF THE AREA. NORMAL HIGHS ARE IN THE MID
AND UPPER 60S. OVERNIGHT LOWS WEDNESDAY NIGHT ARE GOING TO BE THE
COLDEST OF THE SEASON IN MANY AREAS...WITH A HARD FREEZE LIKELY
NORTH OF LAKE PONTCHARTRAIN WHERE LOWS COULD BE IN THE LOWER 20S.
SOUTH OF THE LAKE...AREAS THAT DO NOT GET MODERATED BY MARINE
INFLUENCES ARE LIKELY TO HAVE A LIGHT FREEZE. I WOULD EXPECT THAT
FREEZE WARNINGS ARE LIKELY TO BE ISSUED FOR WEDNESDAY NIGHT WITH
THE AFTERNOON PACKAGE TODAY OR MORNING PACKAGE TOMORROW. LOWS
THURSDAY MORNING ARE GOING TO BE 20-25 DEGREES BELOW NORMAL. THERE
WILL BE SOME MODERATION IN TEMPERATURES BEGINNING THURSDAY
AFTERNOON...BUT STILL WELL BELOW NORMAL. 35

LONG TERM...

HIGH PRESSURE ALONG THE EAST COAST WILL KEEP THE WEATHER DRY
ACROSS THE AREA FOR THE REMAINDER OF THE HOLIDAY WEEKEND. A
NORTHERN STREAM SHORTWAVE WILL BRING A CHANCE OF RAIN TO THE AREA
MONDAY.

SUBFREEZING TEMPERATURES ARE AGAIN LIKELY ACROSS NORTHERN SECTIONS
BLACK FRIDAY MORNING BEFORE MODERATING. TEMPERATURES ARE ACTUALLY
EXPECTED TO BE ABOVE NORMAL SLIGHTLY BY SUNDAY AND MONDAY. ECMWF
SOLUTION SUPPORTS GFS IN THIS. 35

AVIATION...

CEILINGS WILL BOUNCE AROUND FROM IFR TO LIFR FOR MOST LOCATIONS
THROUGH THE REMAINDER OF THE NIGHT AND QUITE POSSIBLY THROUGH THE
REST OF THE FORECAST PERIOD. EXPECT VISIBILITIES TO BE AROUND
MVFR...DROPPING INTERMITTENTLY TO IFR DURING MODERATE TO HEAVIER
RAIN. EXPECT RAIN TO CLEAR THE AREA CLOSER TO 06Z BEGINNING FROM
WEST TO EAST.

MEFFER

MARINE...

COLD FRONT IS CURRENTLY MOVING SOUTHEAST ACROSS THE MISSISSIPPI
SOUND AND NEARSHORE WATERS WEST OF PLAQUEMINES PARISH. OBSERVATIONS
INDICATE THAT WINDS RIGHT BEHIND THE FRONT ARE GUSTING TO AROUND
GALE FORCE. STRONG FRONTOGENESIS IS OCCURRING WHICH HAS CAUSED WINDS
TO BE AMPLIFIED BUT THE GALE FORCE WINDS SHOULD BE TEMPORARY.
WILL GO AHEAD AND START THE SMALL CRAFT ADVISORY NOW FOR ALL COASTAL
WATERS TO ACCOMMODATE CURRENT CONDITIONS AS WELL AS REGULARLY
EXPECTED POST FRONTAL WINDS. WHILE WINDS MAY SETTLE DOWN TOWARDS
BOTTOM END SCA...THEY WILL ONCE AGAIN APPROACH GALE IN THE OVERNIGHT
PERIOD AS STRONGER WINDS MIX TO THE SURFACE. GOING TO HOLD OFF ON
GALE WARNING FOR NOW BUT MAY NEED TO BE ISSUED LATER TODAY. SMALL
CRAFT CONDITIONS WILL PERSIST THROUGH THE DAY ON WEDNESDAY AS STRONG
COLD AIR ADVECTION CONTINUES. WHILE NOT AS TYPICAL FOR WINDS TO BE
RELAXING DURING THE OVERNIGHT PERIOD...THIS SHOULD BE THE CASE
WEDNESDAY NIGHT. SURFACE RIDGE WILL BE NEAR THE GULF COAST...JUST
NORTH OF THE AREA BY THAT TIME. SUCH A RELAXED GRADIENT WILL ALLOW
WINDS TO WEAKEN FROM WEST TO EAST WITH ONLY OUTER WATERS LEFT WITH
STRONGER WINDS OVERNIGHT.

WINDS WILL GRADUALLY FADE AND SHIFT NORTHEAST AS SURFACE RIDGE TO
THE NORTH SLIDES EAST IN THE SECOND HALF OF THE WEEK. EVENTUALLY
WINDS WILL CONTINUE ROTATING UNTIL ONSHORE FLOW RETURNS THIS
WEEKEND.

MEFFER

DECISION SUPPORT...

DSS CODE...BLUE.
DEPLOYED...NONE.
ACTIVATION...NONE.
ACTIVITIES...SLURRY SUPPORT.

DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN  = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE   = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
         VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
         WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
         TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED    = FULL ENGAGEMENT FOR MODERATE TO HIGH RISK SVR
         AND/OR DIRECT TROPICAL THREATS; EVENTS OF NATIONAL
         SIGNIFICANCE

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  48  30  44  21 / 100  60   0   0
BTR  48  32  48  24 / 100  60   0   0
ASD  51  36  48  25 / 100  60   0   0
MSY  51  38  47  30 / 100  50   0   0
GPT  51  37  50  26 / 100  60   0   0
PQL  55  38  50  24 / 100  60   0   0

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 6 PM WEDNESDAY FOR THE FOLLOWING
     ZONES: BRETON SOUND...CHANDELEUR SOUND...COASTAL WATERS
     FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60
     NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA
     RIVER OUT 20 NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF
     THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60
     NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM...LAKE
     BORGNE...LAKE PONTCHARTRAIN AND LAKE MAUREPAS...AND
     MISSISSIPPI SOUND.

     SMALL CRAFT ADVISORY UNTIL 6 AM THURSDAY FOR THE FOLLOWING
     ZONES: COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST
     PASS OF THE MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS
     FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60
     NM...COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA
     OUT 20 NM...AND COASTAL WATERS FROM STAKE ISLAND LA TO THE
     SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM.

MS...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 6 PM WEDNESDAY FOR THE FOLLOWING
     ZONES: BRETON SOUND...CHANDELEUR SOUND...COASTAL WATERS
     FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60
     NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA
     RIVER OUT 20 NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF
     THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60
     NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM...LAKE
     BORGNE...LAKE PONTCHARTRAIN AND LAKE MAUREPAS...AND
     MISSISSIPPI SOUND.

     SMALL CRAFT ADVISORY UNTIL 6 AM THURSDAY FOR THE FOLLOWING
     ZONES: COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST
     PASS OF THE MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS
     FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60
     NM...COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA
     OUT 20 NM...AND COASTAL WATERS FROM STAKE ISLAND LA TO THE
     SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM.

&&
Hazardous weather outlook, Nov 26, 12:34 PM CST, 3 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1234 PM CST TUE NOV 26 2013

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-270645-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
1234 PM CST TUE NOV 26 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

CONDITIONS WILL REMAIN HAZARDOUS FOR SMALL CRAFT ACROSS THE
MARINE AREA. A SMALL CRAFT ADVISORY IS IN EFFECT FOR ALL COASTAL
WATERS...TIDAL LAKES AND SOUNDS. A FEW GUSTS TO GALE FORCE ARE
POSSIBLE TONIGHT.

THERE IS A SLIGHT CHANCE THAT RAIN COULD BRIEFLY EITHER MIX WITH
OR CHANGE OVER TO LIGHT SLEET BEFORE ENDING TONIGHT ACROSS
SOUTHWEST MISSISSIPPI AND THE NORTHERN ADJACENT LOUISIANA
PARISHES. NO ACCUMULATION OF FROZEN PRECIPITATION IS EXPECTED.
MANY OF THESE SAME AREAS ARE EXPECTED TO SEE THE LOW TEMPERATURES
DROP TO AROUND 30 OR IN THE LOWER 30S AFTER THE PRECIPITATION
ENDS LATE TONIGHT TOWARDS SUNRISE ON WEDNESDAY. NORTH TO NORTHWEST
WINDS OF 10 TO 20 MPH ARE EXPECTED TO DRY OUT MOST STANDING
WATER BEFORE ANY ICE CAN FORM...HOWEVER...A FEW ICY SPOTS COULD
DEVELOP ON A FEW BRIDGES AND OVERPASSES.

THE COMBINATION OF BRISK WINDS AND COLD TEMPERATURES WILL CREATE
WIND CHILL TEMPERATURES DOWN IN THE 20S LATE THIS EVENING THROUGH
THE EARLY MORNING HOURS ON WEDNESDAY ACROSS MOST AREAS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SMALL CRAFT ADVISORIES WILL CONTINUE ACROSS MOST OF THE COASTAL
WATERS INTO WEDNESDAY AND WEDNESDAY NIGHT.

A HARD FREEZE...WITH LOWS IN THE LOWER TO MID 20S...IS EXPECTED
WEDNESDAY NIGHT AND EARLY THANKSGIVING MORNING ACROSS MOST OF
SOUTH MISSISSIPPI AND THE SOUTHEAST LOUISIANA PARISHES ALONG AND
NORTH OF THE INTERSTATE 10 AND 12 CORRIDOR...AND A LIGHT FREEZE IS
EXPECTED ACROSS AREAS SOUTH OF INTERSTATE 10 AND LAKE
PONTCHARTRAIN...INLAND FROM THE IMMEDIATE SHORELINES OF LAKE
PONTCHARTRAIN AND THE GULF COAST. HARD FREEZE AND FREEZE WATCHES
WILL LIKELY BE POSTED LATER THIS AFTERNOON.

ANOTHER LIGHT FREEZE IS EXPECTED THURSDAY NIGHT INTO FRIDAY
MORNING ACROSS AREAS NORTH AND WEST OF LAKE PONTCHARTRAIN INTO
SOUTH MISSISSIPPI.

FOR THE PERIOD SATURDAY THROUGH MONDAY...NO HAZARDOUS WEATHER IS
EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

22/TD

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 25, 6:51 PM CSTSpecial Marine WarningLIX39 min
Nov 25, 7:28 PM CSTSpecial Marine WarningLIX62 min
Nov 26, 2:33 AM CSTSpecial Marine WarningLIX87 min
Nov 26, 2:46 AM CSTSpecial Marine WarningLIX59 min
Nov 26, 3:30 PM CSTCoastal Flood WarningLIX6 hr
Nov 26, 4:13 PM CSTHard Freeze WarningLIXEast Baton Rouge, East Feliciana, Iberville, Pointe Coupee, Saint Helena, Tangipahoa and 3 more41 hr
Nov 26, 4:13 PM CSTWind AdvisoryLIXSaint Bernard17 hr

Nearby

Freeze Warnings in Louisiana, 2013Every freeze warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.